Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the zeros of the incomplete gamma function


Author: K. S. Kölbig
Journal: Math. Comp. 26 (1972), 751-755
MSC: Primary 65D20
DOI: https://doi.org/10.1090/S0025-5718-1972-0326994-1
MathSciNet review: 0326994
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some asymptotic formulae given elsewhere for the zeros of the incomplete gamma function $ \gamma (a,x)$ are corrected. A plot of a few of the zero trajectories of the function $ \gamma (xw,x)$ is given, where $ x$ is a real parameter. Based on theoretical work by Mahler, it is seen that the zero trajectories of $ \gamma (xw,x)$ lie in a finite region of the complex $ w$-plane.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz & I. A. Stegun (Editors), Handbook of Mathematical Functions, With Formulas, Graphs, and Mathematical Tables, 5th printing with corrections, Nat. Bur. Standards Appl. Math. Series, 55, U.S. Government Printing Office, Washington, D. C., 1966. MR 34 #8607. MR 0208798 (34:8607)
  • [2] P. Franklin, ``Calculation of the complex zeros of the function $ P(z)$ complementary to the incomplete gamma function,'' Ann. of Math. (2), v. 21, 1919, pp. 61-63. MR 1503528
  • [3] A. Walther, ``Über die reellen Nullstellen der unvollständigen Gammafunktion $ P(z)$,'' Math. Z., v. 23, 1925, pp. 238-245. MR 1544740
  • [4] G. Rasch, ``Über die Nullstellen der unvollständigen Gammafunktion P(z, p). I. Die reellen Nullstellen von $ P(z, \rho)$ bei positivem reellen $ \rho$,'' Math. Z., v. 29, 1929, pp. 301-318. MR 1545006
  • [5] E. Hille & G. Rasch, ``Über die Nullstellen der unvollständigen Gammafunktion $ P(z, \rho)$. II. Geometrisches über die Nullstellen,'' Math. Z., v. 29, 1929, pp. 319-334. MR 1545007
  • [6] K. Mahler, ``Ueber die Nullstellen der unvollstaendigen Gammafunktion,'' Rend. Circ. Mat. Palermo, v. 46, 1930, pp. 1-42.
  • [7] F. G. Tricomi, ``Asymptotische Eigenschaften der unvollständigen Gammafunktion,'' Math. Z., v. 53, 1950, pp. 136-148. MR 13, 553. MR 0045253 (13:553c)
  • [8] F. G. Tricomi, Funzioni ipergeometriche confluenti, Edizioni Cremonese, Roma, 1954. MR 17, 967. MR 0076936 (17:967d)
  • [9] F. G. Tricomi, Fonctions hypergéométriques confluentes, Mémor. Sci. Math., fasc. 140, Gauthier-Villars, Paris, 1960. MR 22 #11163. MR 0120409 (22:11163)
  • [10] K. S. Kölbig, ``Complex zeros of an incomplete Riemann zeta function and of the incomplete gamma function,'' Math. Comp., v. 24, 1970, pp. 679-696. MR 42 #8663. MR 0273787 (42:8663)
  • [11] K. S. Kölbig, ``Complex zeros of two incomplete Riemann zeta functions,'' Math. Comp., v. 26, 1972, pp. 551-565. MR 0303686 (46:2822)
  • [12] A. Erdélyi, W. Magnus, F. Oberhettinger & F. G. Tricomi, Higher Transcendental Functions. Vol. II, McGraw-Hill, New York, 1953. MR 15, 419.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20

Retrieve articles in all journals with MSC: 65D20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1972-0326994-1
Keywords: Incomplete gamma function, complex zeros
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society